Some people reporting abnormal periods after receiving COVID-19 vaccine
CHICAGO - Shortly after getting COVID vaccines, many people say they got a surprising side effect.
Dr. Kate Clancy, Associate Professor of Anthropology at the University of Illinois says, "I actually got my first post-vaccine period, and it was a raging period."
Dr. Clancy shared her story on twitter, generating a huge response.
Others tweeted about periods arriving early and heavy. Women in menopause said they suddenly got a period again. And plenty tweeted back that they were scared by changes.
So, Dr. Clancy and Dr. Katharine Lee at Washington University School of Medicine launched a research project on "Menstrual experiences with COVID 19 vaccines."
Dr. Lee says, "We were expecting maybe 500 people would care enough to fill out our survey. Around lunchtime today about 44,500 people have started the survey."
The researchers say they've heard from women in the vaccine trials, whose concerns were dismissed and not recorded.
DOWNLOAD THE FOX 32 NEWS APP FOR BREAKING NEWS ALERTS
They’ve also heard from menopausal women, those on birth control and even trans men who are quite shocked by a change.
"You can imagine how unexpected and potentially even scary it might be if you don't historically menstruate, to then experience menstrual bleeding," said Dr. Clancy.
These menstrual experts say your body's immune response can change your cycle, but it's likely short-term and does not affect fertility. And, they stress this is no reason to skip the shot.
"I would have 10 more heavy periods to be protected from this virus. I do not want to get this, and I don't want to give it to my children," Dr. Clancy said.
These researchers believe people deserve to know how the shot could change their period and deserve scientists who actually care.